PDA

View Full Version : Bad reaction to cycle 2


roger
Mon Dec 21, 2009, 06:28 PM
If I am posting this in the wrong are pls forgive.

Friday, day 5 of 7 during cycle 2 I had a bad reaction to Vidaza. I was having an IVIG infusion and my Vidaza shots. Soon after the infusion began I started having the heebby Geebies, couldn't sit still. Nurse gave me another benny and went to sleep finally but the same anxiety, hebbie geebies remained during the entire weekend. Today, Monday they have decreased but still to a small degree remain with me.

Anyone else have a reaction similar to this?

Birgitta-A
Mon Jan 4, 2010, 03:20 PM
Hi roger,
Perhaps you got restless due to the drug/drugs you received to prevent nausea before the Vidaza injection. What you call "heebby Geebies, couldn't sit still" can be what the doctors call akathisia :eek::
http://medical-dictionary.thefreedictionary.com/Akathisia,+drug-induced

If you think the description of akathisia corresponds to your symptoms you should ask for anti-nausea drugs that never give this kind of adverse reactions. Some persons are much more sensitive to akathesia than other and should never take drugs with this adverse effect.

Here are two drugs that can cause akathisia Maxolon (Octamide, Reglan) and Torecan:
http://metoclopramide.net/?page=metoclopramide&info=ppa
http://www.1stdruglist.com/2/thiethyl_ad.htm
Kind regards
Birgitta-A

roger
Mon Jan 4, 2010, 03:44 PM
BINGO! You hit the nail on the head. Thanks. Its amazing how much we learn from one another that we don't from doctors

Again thanks and God bless

Birgitta-A
Tue Jan 5, 2010, 09:31 AM
Hi Roger,
Hope they try to find drugs that you can tolerate! Here are examples of very effective drugs that don't give akathisia. The best is a combination of either Aloxi, Kytril, Navoban or Zofran plus Emend plus Dexacortal.

Good luck!
Kind regards
Birgitta-A

roger
Tue Jan 5, 2010, 11:53 AM
Thanks so much. I'll bring this list when I speak to my doctor.

Birgitta-A
Wed Jan 6, 2010, 06:22 AM
Hi Roger,
You know many patients don't need very effective drugs that prevent nausea when they get Vidaza in the doses as they give today. There are other types of chemo that gives nausea in 90% of the patients.

As far as I understand women, patients less than 50 yo, patients who never drink alcohol, patients who easily get nausea in boats etcetera will feel nausea more often than other patients. In any case we won't have drugs that give us other problematic adverse reactions like akathisia.
Kind regards
Birgitta-A

ann
Mon Jan 11, 2010, 04:08 AM
My husband just completed his 7th round of Vidaza and has been feeling very bad. We decided that it wasn't the treatment but his congestive heart disease. His BP was so low that he should have been out on the floor. We went to see his cardiologist and he reduced some of his heart meds and increased his Lasic for a couple of days. Then he will go back to taking the diuretic as previously prescribed. He is already feeling much better but the doctor told him NOT to take off his oxygen. He had been leaving his bottle home when we went out. Then when he got home he was beat. Men! He just feels that he has lost control of his life. This disease (MDS) as well as his congestive heart disease and lung problems have knocked him on his butt. He has always been the one to take care of me and now the positions have been reversed. He can't stand to see me take the car to put gasoline in because he always did that. Depression is a major problem with this disease isn't it? He goes for a echocardgram on Jan. 18. (Excuse my spelling,)
His blood work continues to be very good and the oncologist is very happy with his reaction to the treatments. Now if we can get his heart and lungs to cooperate we might take a trip.

Birgitta-A
Mon Jan 11, 2010, 01:00 PM
Hi ann,
To lose control of life is very difficult for most people as you have understood - that's why so many of us (and close relatives) try to learn as much as possible about our disease. We have a feeling of control when we can follow counts, treatment and so on. Then your husband have heart problems that make him tired and make the depression worse.

Hope he soon will be able to feel better because his counts have increased!
Kind regards
Birgitta-A